Drug interactions between ciprofloxacin and dexamethasone
Interactions between your drugs
Applies to: ciprofloxacin and dexamethasone
Ciprofloxacin and other medications in its class can cause tendinitis and tendon rupture, and the risk may be increased when combined with a steroid such as dexamethasone. Older adults over 60 years of age and those who have received a kidney, heart, and/or lung transplant may be particularly susceptible. Tendon rupture can occur during or up to several months after finishing ciprofloxacin treatment and may require surgery or result in prolonged disability. Talk to your doctor if you have any questions or concerns. Your doctor may be able to prescribe alternatives that do not interact, or you may need a dose adjustment or more frequent monitoring to safely use both medications. Stop taking ciprofloxacin and call your doctor immediately if you experience pain, swelling, or inflammation of a tendon area such as the back of the ankle, shoulder, biceps, hand, or thumb. You should also avoid exercise or use of the affected area until further instruction from your doctor. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: ciprofloxacin
Do not take ciprofloxacin with dairy products such as milk or yogurt, or with calcium-fortified foods (e.G., cereal, juice). You may eat or drink dairy products or calcium-fortified foods with a regular meal, but do not use them alone when taking ciprofloxacin. They could make the medication less effective. When ciprofloxacin tablets are given with enteral (tube) feedings, ciprofloxacin may not work as well. You could interrupt the feeding for 1 hour before and 2 hours after the ciprofloxacin dose, or your doctor may decide to switch to a different treatment. Ciprofloxacin oral suspension should not be given via nasogastric tubes or feeding tubes. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Therapeutic duplication warnings
No warnings were found for your selected drugs.
Therapeutic duplication warnings are only returned when drugs within the same group exceed the recommended therapeutic duplication maximum.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No interaction information available.|
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.